How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: OB GYN
Satisfied Customers: 3179
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your OB GYN Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Had surgery in December, DX with C-diff too many

Customer Question

Had surgery in December , DX with C-diff too many antiobotics , also use J&J baby powder on panty liner. Saw commercials for talc powder , Stopped the powder . Itching & bleeding wicked, except when using GOLD BOND LIDOCAINE CREAM & powder ,But after about 10 hrs. It starts all over again with a vengeance . Only while I'm sleeping . So of course I'm up Panty liner is bloodied from scratching .(first impulse when you have an itch). Have not seen any Dr but Family Dr. Last year. Not sure if it is from Talc powder or infection . What do you suggest, just want to get rid of this itching, & bleeding . I guess they are blisters?
Submitted: 5 months ago.
Category: OB GYN
Expert:  Dr. Muneeb Ali replied 5 months ago.

Hi,

Im sorry to hear about your symptoms. Now from what you are describing there can be a number of conditions which can cause this sort of bleeding and itching in the area. Now the first thing to determine if whether the vagina is the problem area or the region around the anus. From what you are describing, it sounds as if you have more of a problem in the vagina area. Now if this is the case there are two possibilities one is that you have developed an allergy from the talc powder which wouild cause swelling as well as itching in the region. if this is the case then stopping the useof the powder would be the start of management alongwith OTC antihistamines like benadryl which would help. Secondly, this can also be an infection which can be either a fungal infection or even a bacterial one. Considering that blisters are formed then it is possible that this can be a bacterial infection and you will need antibiotic therapy to control the problem. These may be in the form of topical antibiotics or antifungals.

Similarly if the problem is more around the anal area, a similar diagnosis would be considered with similar treatment. Now i would suggest that you stop using the talc powder and start the antihistamines but DO see your doctor or go to urgent care if the symptoms are worsening right now. But a clinical examination is must before starting to use any OTC topical cream, you need a diagnosis here first before any antibiotic or anti fungal can be started and i would urge you to see your doctor ASAP.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 5 months ago.

Would you to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.